MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PRESIDIO 10 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL PRESIDIO 10 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number PC410051730
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/06/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The product is available for evaluation and testing, however the analysis has not been completed.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Event or Problem Description
It was reported by a contact at the user facility that a micrusphere 10 cere, 5mm x 9.7cm coil (csp10050030/c33131) was the first coil used in a coil embolization procedure of an aneurysm at the middle cerebral artery.The power light did not illuminate during the pre-electrical check.The enpower control cable (ecb00018200/p11613) was replaced with another one, however the light still did not illuminate.The micrusphere coil was then replaced with a presidio 5mm x 17 cm coil (pc410051730/c36208) and the issue resolved.However the physician experienced severe resistance when advancing the coil through the unidentified microcatheter shaft, the coil was unable to be advanced.The presidio coil was replaced with another coil (same lot number, same size) and the microcatheter was also exchanged.The procedure was completed without further issue.The surgery was delayed by 10 minutes due to the reported event.It was reported that both the unknown microcatheter and unknown detachment control box were exchanged during the procedure.There were no patient injuries or complications reported.The complaint product was new and stored per labeling instructions.There were no visible defects or damages noted on the complaint devices prior to use.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect or damage was noted on the products prior to and after the event.Patient information is unknown.The products will be returned for the investigation.No further information is available.
 
Additional Manufacturer Narrative
This is one of one final mdr report being submitted for this complaint with associated mfr# 2954740-2016-00218.The unidentified microcatheter and the rotating hemostatic valve (rhv) were not returned.It was not stated why the microcatheter was replaced with another unknown microcatheter.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.It is also unknown if the device was improperly handled for returned packaging or was further manipulated and/or inspected post-procedurally.In addition, any trace or other evidence that may have been complaint related may have been altered or removed prior to being returned due to post-procedural handling, cleaning, and packaging.All location and measurement callouts are approximate and for reference only.Unreported damage of the resheathing tool severed into two pieces was found.The coil advanced freely out of the introducer sheath upon receipt.The resheathing tools fracture is ductile in nature requiring external force.No material defects were found.The circumstances of how and when this unreported damage occurred cannot be determined.The coil was returned undamaged.The coil¿s socket ring was pushed down inside the outer sheath.This caused the articulating junction to now be in a fixed position.This also caused a loss of concentricity between the distal tip of the device positioning unit (dpu) and the proximal end of the coil.Using an in-house 10 series microcoil system compatible microcatheter, the returned coil was introduced multiple times with no problems encountered.The coil was then advanced through and out the distal tip of the microcatheter multiple times with no resistance encountered.The coil moved freely as all times.No manufacturing defects were found.The complaint of the coil encountering severe resistance inside the unidentified microcatheter is not confirmed.Without the identification or the return of the unknown microcatheter and due to the fact that the undamaged coil was advanced through and out the distal tip of a compatible microcatheter multiple times without encountering resistance, the root cause of the resistance inside the microcatheter cannot be determined, however the evidence as received highly suggests that the contributing factor to the coils resistance may have occurred when the microcoil system was first unlocked for use and the sheath was retracted straight back instead of up at a forty-five degree angle and then back.When the sheath was pulled straight back, the locking mechanism caught the inside of the v notch of the resheathing tool and became embedded.In addition, the locking mechanism may not have been fully disengaged off the core wire.The sheath also caught the v notches extended edges.This produced a binding action between the device positioning unit (dpu), the sheath, and the coil.This binding action produced significant resistance which pushed the coil¿s socket ring down inside the outer sheath.This caused the articulating junction to now be in a fixed position.It is also possible that the resheathing tool may have been fractured during this timeframe.This also caused a loss of concentricity between the distal tip of the device positioning unit (dpu) and the proximal end of the coil.In this condition severe resistance advancing the coil may occur.For optimum product performance and to prevent potential complications, the instructions for use (ifu) recommends, ¿hold the introducer sheath (loosely-looped) in the left hand.Keeping the introducer tip near the re-sheathing tool, grasp the distal end of the re-sheathing tool between your left thumb and forefinger.Grasp the clear tab near the end of the introducer sheath body with the thumb and forefinger of your other hand.Gently pull the clear tab of the introducer sheath out and away from the re sheathing tool at a 45-degree angle to unlock the microcoil.Continue to pull the tab until an additional 0.5 to 1.0 inches (1.3 to 2.5 cm) of the translucent material is exposed.Gently fold the translucent tab towards the distal end, and firmly grasp the distal end of the re sheathing tool and the translucent tab between your thumb and forefinger, as shown in figure 3¿¿ caution: if unusual friction is noticed during advancement or retraction of the microcoil system, verify the locking mechanism, or clear tab is unlocked and pulled out from the resheathing tool approximately 1in.(2-3cm).¿ in addition, without the identification or the return of the unknown microcatheter and the rhv used in the procedure, it cannot be determined if these components had any additional contributions to the complaint event.The complaint of the coil encountering severe resistance inside the unidentified microcatheter is not confirmed.Without the identification or the return of the unknown microcatheter and due to the fact that the undamaged coil was advanced through and out the distal tip of a compatible microcatheter multiple times without encountering resistance, the root cause of the resistance inside the microcatheter cannot be determined, however the evidence as received highly suggests that procedural factors related to the unsheathing process possibly contributed to the reported event.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Since there was no evidence of a manufacturing issue related to the event, no corrective action will be taken at this time.

Brand Name
PRESIDIO 10 - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key5982947
Report Number2954740-2016-00218
Device Sequence Number1397506
Product Code HCG
UDI-Device Identifier00878528003014
UDI-Public(01)00878528003014(17)200630(10)C36208
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082739
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Catalogue NumberPC410051730
Device Lot NumberC36208
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/07/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/28/2016
Supplement Report FDA Received Date10/04/2016
Patient Sequence Number1